Alert archive / Texas / Flash Flood Warnings in 2009
Flash Flood Warning 4, NWS San Angelo, TX
NWS San Angelo, TX issued this flash flood warning at Apr 17, 2009, 6:25 AM CDT for Crockett County, Schleicher County, Sutton County, Texas. It was in force for 110 min. No storm report in the archive falls inside the area while it was in force.
The area
The outline as issued.
The facts
- Issued
- Apr 17, 2009, 6:25 AM CDT (11:25 UTC)
- Expired
- Apr 17, 2009, 8:15 AM CDT
- In force
- 110 min
- Issued by
- NWS San Angelo, TX
- Area
- Storm-based polygon
- Flood severity
- None
Counties Crockett County, TX, Schleicher County, TX, Sutton County, TX
The radar
The San Angelo radar (KSJT), 104 km from the middle of the area, began a volume at 11:25 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
Did it verify
Not verified. The Iowa Environmental Mesonet's Cow found no qualifying storm report inside this flash flood warning while it was in force. That is not proof nothing happened: reports are thin where few people live.
Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.
The nearest sounding before it
Del Rio, TX (KDRT), launched 00:00Z, 11.4 hours before the alert went out and 131 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 2195 J/kg
- Mixed-layer CIN
- -119 J/kg
- Mixed-layer LCL
- 935 m above ground
- 0-6 km bulk shear
- 56 kt
- 0-1 km storm-relative helicity
- 373 m²/s²
- 0-3 km storm-relative helicity
- 614 m²/s²
- Significant tornado parameter
- 4.0
- Supercell composite
- 16.0
The text
As transmitted, in the capitals the NWS used until 2016.
000 WGUS54 KSJT 171125 FFWSJT TXC105-413-435-171315- /O.NEW.KSJT.FF.W.0004.090417T1125Z-090417T1315Z/ /00000.0.ER.000000T0000Z.000000T0000Z.000000T0000Z.OO/ BULLETIN - EAS ACTIVATION REQUESTED FLASH FLOOD WARNING NATIONAL WEATHER SERVICE SAN ANGELO TX 625 AM CDT FRI APR 17 2009 THE NATIONAL WEATHER SERVICE IN SAN ANGELO HAS ISSUED A * FLASH FLOOD WARNING FOR... SOUTHEASTERN CROCKETT COUNTY IN WEST CENTRAL TEXAS... SOUTHERN SCHLEICHER COUNTY IN WEST CENTRAL TEXAS... SUTTON COUNTY IN WEST CENTRAL TEXAS... THIS INCLUDES THE CITY OF SONORA... * UNTIL 815 AM CDT * AT 600 AM CDT...LOCAL LAW ENFORCEMENT OFFICIALS AND CITY ROAD CREWS REPORTED FLASH FLOODING FROM RAINFALL RUNOFF FROM EARLIER THUNDERSTORMS ACROSS SONORA. LOW WATER CROSSINGS IN TOWN HAD ABOUT 3 FEET OF WATER OVER THE ROAD. THERE WAS ABOUT A FOOT OVER THE ROAD ON COUNTY ROAD 202 JUST NORTHEAST OF TOWN. * LOCATIONS IN THE WARNING INCLUDE BUT ARE NOT LIMITED TO SONORA...MUCH OF SUTTON COUNTY...SOUTHEAST CROCKETT COUNTY...AND SOUTHERN SCHLEICHER COUNTY. PRECAUTIONARY/PREPAREDNESS ACTIONS... DO NOT DRIVE YOUR VEHICLE INTO AREAS WHERE THE WATER COVERS THE ROADWAY. THE WATER DEPTH MAY BE TOO GREAT TO ALLOW YOUR CAR TO CROSS SAFELY. MOVE TO HIGHER GROUND. && LAT...LON 3063 10154 3083 10013 3030 10013 3030 10160 $$ HG
What forecasters said that day
The local office's own words before this flash flood warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS San Angelo, TX wrote its last area forecast discussion before this flash flood warning went out at Apr 17, 3:32 AM CDT, 2 hours 53 minutes earlier.
Area forecast discussion, Apr 17, 3:32 AM CDT, 2 hours 53 minutes before
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE SAN ANGELO TX 332 AM CDT FRI APR 17 2009 .SHORT TERM... LATEST WV LOOP IS SHOWING THE UPPER LOW SPINNING OVER CENTRAL NEW MEXICO. ASSOCIATED PACIFIC FRONT IS MOVING SLOWLY THROUGH THE PERMIAN BASIN EARLY THIS MORNING WITH CONVECTIVE ACTIVITY CONTINUING EAST OF THE BOUNDARY. UPPER LOW WILL BE SLOW TO MOVE OUT OF THE AREA AND SHOULD ONLY BE OVER THE TX/OK PANHANDLE AREA MIDDAY TOMORROW. RAIN WILL STAY IN THE FORECAST THROUGH TONIGHT AND WILL COME TO AN END FROM WEST TO EAST SATURDAY MORNING AS THE PACIFIC FRONT FINALLY MOVES EAST THROUGH THE AREA. A POLAR FRONT WILL MOVE THROUGH THE AREA OVER NIGHT SATURDAY. .LONG TERM... UPPER LOW WILL MOVE NORTHEAST FROM THE SOUTHERN PLAINS AND MERGE INTO THE FLOW ALOFT OVER THE GREAT LAKE AREA BY THE FIRST OF THE WEEK. UPPER HIGH PRESSURE WILL BUILD INTO THE WESTERN STATES IN THE WAKE OF THE DEPARTING UPPER LEVEL SYSTEM. AN UPPER LOW WILL BUILD INTO THE NORTHWEST BY MIDWEEK..BUT IS FORECASTED TO CLOSE OFF AND THEN MOVE EAST ACROSS THE NORTHERN TIER OF STATES THROUGH THE REMAINDER OF THE EXTENDED. WE WILL HAVE A DRY FORECAST THROUGH THE EXTENDED WITH AFTERNOON TEMPERATURES IN THE 80S ON SATURDAY... COOLING POST FRONTAL SUNDAY INTO THE 70S...AND THEN RETURNING TO THE 80S THROUGH THE END OF THE WEEK. MORNING LOWS WILL BE IN THE 40S AND 50S THROUGH TUESDAY...AND THEN THE 50S AND 60S THROUGH THE END OF THE WEEK. .FIRE WEATHER... WIDESPREAD THUNDERSTORMS THAT MOVED ACROSS WEST CENTRAL TEXAS OVERNIGHT PRODUCED MODERATE TO HEAVY RAINFALL ACROSS MOST OF THE AREA... REDUCING THE FIRE DANGER ACROSS WEST CENTRAL TEXAS. FIRE DANGER MAY AGAIN BECOME ELEVATED ACROSS WEST CENTRAL TEXAS EARLY NEXT WEEK AS AFTERNOON MINIMUM RELATIVE HUMIDITY AGAIN DROPS INTO THE TEENS AND THE POTENTIAL FOR ADDITIONAL RAIN REMAINS NEAR ZERO. && .PRELIMINARY POINT TEMPS/POPS... ABILENE 73 48 78 47 72 / 70 20 10 0 10 SAN ANGELO 79 45 82 47 76 / 50 20 10 0 0 JUNCTION 78 52 81 47 76 / 70 30 10 10 10 && .SJT WATCHES/WARNINGS/ADVISORIES... NONE. && 99/15
Hazardous weather outlook, Apr 17, 3:54 AM CDT, 2 hours 31 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE SAN ANGELO TX 354 AM CDT FRI APR 17 2009 TXZ049-054-064>066-071>073-076>078-098-099-113-114-127-128-139- 140-154-155-168>170-180900- FISHER-NOLAN-STERLING-COKE-RUNNELS-IRION-TOM GREEN-CONCHO- CROCKETT-SCHLEICHER-SUTTON-HASKELL-THROCKMORTON-JONES-SHACKELFORD- TAYLOR-CALLAHAN-COLEMAN-BROWN-MCCULLOCH-SAN SABA-MENARD-KIMBLE- MASON- 354 AM CDT FRI APR 17 2009 THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF WEST CENTRAL TEXAS. .DAY ONE...TODAY AND TONIGHT THERE WILL BE A CHANCE OF THUNDERSTORMS TODAY AND TONIGHT OVER ALL OF WEST CENTRAL TEXAS WITH A SLIGHT CHANCE OF SEVERE STORMS OVER MAINLY THE EASTERN HALF OF THE AREA. SOME THUNDERSTORMS MAY PRODUCE VERY HEAVY RAINFALL. ALONG AND EAST OF A LINE FROM HAMLIN TO SAN ANGELO TO SONORA...THE MAIN THREATS WILL BE DANGEROUS LIGHTNING...DAMAGING WINDS...LARGE HAIL...POSSIBLE FLASH FLOODING...AND ISOLATED TORNADOES. .DAYS TWO THROUGH SEVEN...SATURDAY THROUGH THURSDAY THERE WILL BE A SLIGHT CHANCE OF THUNDERSTORMS SATURDAY MORNING AS AN UPPER LEVEL STORM SYSTEM PULLS EAST OUT OF THE AREA. THE MAIN THREATS WILL BE OCCASIONAL CLOUD TO GROUND LIGHTNING...HEAVY RAIN...AND SMALL HAIL. .SPOTTER INFORMATION STATEMENT... SPOTTERS MAY BE NEEDED THROUGH TONIGHT.
In the hours before
Special weather statement, Apr 17, 3:58 AM CDT, 2 hours 27 minutes before
SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE SAN ANGELO TX 358 AM CDT FRI APR 17 2009 TXZ073-154-168-170-171000- CONCHO TX-MCCULLOCH TX-MENARD TX-MASON TX- 358 AM CDT FRI APR 17 2009 ...SIGNIFICANT WEATHER ALERT EFFECTIVE UNTIL 500 AM CDT FOR CONCHO... MCCULLOCH...MENARD AND MASON COUNTIES... AT 357 AM CDT...A LINE OF STRONG THUNDERSTORMS WAS INDICATED BY NATIONAL WEATHER SERVICE DOPPLER RADAR ALONG A LINE EXTENDING FROM 13 MILES NORTHEAST OF MENARD TO 12 MILES NORTHEAST OF MENARD TO 9 MILES SOUTHEAST OF MENARD...MOVING NORTHEAST AT 35 MPH. * STRONG THUNDERSTORMS WILL BE NEAR... HEXT BY 410 AM CDT THE INTERSECTION OF US-190 AND RANCH ROAD 1311 BY 415 AM CDT BRADY LAKE BY 425 AM CDT BRADY BY 430 AM CDT THE INTERSECTION OF US-377 AND RANCH ROAD 1222 BY 435 AM CDT US-377/US 87 NEAR THE MASON-MCCULLOCH COUNTY LINE AND KATEMCY BY 440 AM CDT PEA TO DIME SIZE HAIL AND WIND GUSTS TO 40 MPH ARE LIKELY WITH THIS LINE OF STORMS. HEAVY RAINFALL WILL CAUSE PONDING OF WATER ON AREA ROADWAYS...ESPECIALLY THOSE IN POOR DRAINAGE AREAS. RESIDENTS ARE ENCOURAGED TO MONITOR THE SITUATION CLOSELY AND BE PREPARED TO TAKE THE PROPER ACTIONS SHOULD A WARNING BE ISSUED. A SEVERE THUNDERSTORM WATCH REMAINS IN EFFECT UNTIL 600 AM CDT FRIDAY MORNING FOR WEST CENTRAL TEXAS. LACY
Special weather statement, Apr 17, 4:00 AM CDT, 2 hours 25 minutes before
SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE SAN ANGELO TX 400 AM CDT FRI APR 17 2009 TXZ154-155-170-171100- MCCULLOCH TX-SAN SABA TX-MASON TX- 400 AM CDT FRI APR 17 2009 ...SIGNIFICANT WEATHER ALERT EFFECTIVE UNTIL 600 AM CDT FOR MCCULLOCH...SAN SABA AND MASON COUNTIES... AT 457 AM CDT...A LINE OF STRONG THUNDERSTORMS WAS INDICATED BY NATIONAL WEATHER SERVICE DOPPLER RADAR ALONG A LINE EXTENDING FROM 13 MILES WEST OF RICHLAND SPRINGS TO 15 MILES EAST OF BRADY TO 10 MILES NORTHEAST OF MASON...MOVING EAST AT 20 MPH. * STRONG THUNDERSTORMS WILL BE NEAR... US-190 NEAR THE MCCULLOCH-SAN SABA COUNTY LINE BY 505 AM CDT HALL BY 515 AM CDT PONTOTOC BY 520 AM CDT RICHLAND SPRINGS BY 530 AM CDT ALGERITA BY 545 AM CDT HARKEYVILLE BY 555 AM CDT PEA TO DIME SIZE HAIL AND WIND GUSTS TO 40 MPH ARE LIKELY WITH THIS LINE OF STORMS. HEAVY RAINFALL WILL CAUSE PONDING OF WATER ON AREA ROADWAYS...ESPECIALLY THOSE IN POOR DRAINAGE AREAS. RESIDENTS ARE ENCOURAGED TO MONITOR THE SITUATION CLOSELY AND BE PREPARED TO TAKE THE PROPER ACTIONS SHOULD A WARNING BE ISSUED. A SEVERE THUNDERSTORM WATCH REMAINS IN EFFECT UNTIL 600 AM CDT FRIDAY MORNING FOR WEST CENTRAL TEXAS. LACY
Special weather statement, Apr 17, 5:11 AM CDT, 1 hour 14 minutes before
SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE SAN ANGELO TX 511 AM CDT FRI APR 17 2009 TXZ139-140-171115- COLEMAN TX-BROWN TX- 511 AM CDT FRI APR 17 2009 ...SIGNIFICANT WEATHER ALERT EFFECTIVE UNTIL 615 AM CDT FOR COLEMAN AND BROWN COUNTIES... AT 511 AM CDT...A STRONG THUNDERSTORM WAS INDICATED BY NATIONAL WEATHER SERVICE DOPPLER RADAR 4 MILES SOUTHWEST OF TRICKHAM...OR ABOUT 14 MILES SOUTH OF SANTA ANNA...MOVING NORTHEAST AT 30 MPH. * THE STRONG THUNDERSTORM WILL BE NEAR... TRICKHAM BY 520 AM CDT BROOKESMITH BY 525 AM CDT BANGS BY 535 AM CDT BROWNWOOD BY 550 AM CDT EARLY BY 555 AM CDT OWENS BY 605 AM CDT PEA TO DIME SIZE HAIL AND WIND GUSTS TO 40 MPH ARE POSSIBLE WITH THIS STORM. HEAVY RAINFALL WILL CAUSE PONDING OF WATER ON AREA ROADWAYS...ESPECIALLY THOSE IN POOR DRAINAGE AREAS. RESIDENTS ARE ENCOURAGED TO MONITOR THE SITUATION CLOSELY AND BE PREPARED TO TAKE THE PROPER ACTIONS SHOULD A WARNING BE ISSUED. A SEVERE THUNDERSTORM WATCH REMAINS IN EFFECT UNTIL 600 AM CDT FRIDAY MORNING FOR WEST CENTRAL TEXAS. LACY
Special weather statement, Apr 17, 6:09 AM CDT, 16 minutes before
SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE SAN ANGELO TX 609 AM CDT FRI APR 17 2009 TXZ169-170-171215- MASON TX-KIMBLE TX- 609 AM CDT FRI APR 17 2009 ...SIGNIFICANT WEATHER ALERT EFFECTIVE UNTIL 715 AM CDT FOR MASON AND KIMBLE COUNTIES... AT 608 AM CDT...A STRONG THUNDERSTORM WAS INDICATED BY NATIONAL WEATHER SERVICE DOPPLER RADAR 4 MILES SOUTHEAST OF SEGOVIA...OR ABOUT 12 MILES SOUTHEAST OF JUNCTION...MOVING EAST AT 35 MPH. * THE STRONG THUNDERSTORM WILL BE NEAR... US-87 NEAR THE MASON-GILLESPIE COUNTY LINE BY 705 AM CDT LOYAL VALLEY BY 710 AM CDT PEA TO DIME SIZE HAIL AND WIND GUSTS TO 40 MPH ARE POSSIBLE WITH THIS STORM. HEAVY RAINFALL WILL CAUSE PONDING OF WATER ON AREA ROADWAYS...ESPECIALLY THOSE IN POOR DRAINAGE AREAS. RESIDENTS ARE ENCOURAGED TO MONITOR THE SITUATION CLOSELY AND BE PREPARED TO TAKE THE PROPER ACTIONS SHOULD A WARNING BE ISSUED. LACY
Local storm report, Apr 17, 6:14 AM CDT, 11 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE SAN ANGELO TX
614 AM CDT FRI APR 17 2009
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0600 AM FLASH FLOOD SONORA 30.57N 100.64W
04/17/2009 SUTTON TX DEPT OF HIGHWAYS
LAW ENFORCEMENT AND THE CITY ROAD CREWS REPORTED 3 FEET
OF WATER RUNNING OVER THE ROADS IN SONORA. COUNTY ROAD
202 JUST NORTHEAST OF TOWN REPORTED A FOOT OF WATER OVER
THE ROAD.
&&
HGUERRERSpecial weather statement, Apr 17, 6:21 AM CDT, 4 minutes before
SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE SAN ANGELO TX 621 AM CDT FRI APR 17 2009 TXZ154-155-170-171215- MCCULLOCH TX-SAN SABA TX-MASON TX- 621 AM CDT FRI APR 17 2009 ...SIGNIFICANT WEATHER ALERT EFFECTIVE UNTIL 715 AM CDT FOR MCCULLOCH...SAN SABA AND MASON COUNTIES... AT 617 AM CDT...A STRONG THUNDERSTORM WAS INDICATED BY NATIONAL WEATHER SERVICE DOPPLER RADAR 4 MILES SOUTHEAST OF KATEMCY...OR ABOUT 8 MILES NORTH OF MASON...MOVING EAST AT 30 MPH. * THE STRONG THUNDERSTORM WILL BE NEAR... FREDONIA BY 630 AM CDT PONTOTOC BY 645 AM CDT CHEROKEE BY 715 AM CDT PEA TO DIME SIZE HAIL AND WIND GUSTS TO 40 MPH ARE LIKELY WITH THIS STORM. HEAVY RAINFALL WILL CAUSE PONDING OF WATER ON AREA ROADWAYS... ESPECIALLY THOSE IN POOR DRAINAGE AREAS. RESIDENTS ARE ENCOURAGED TO MONITOR THE SITUATION CLOSELY AND BE PREPARED TO TAKE THE PROPER ACTIONS SHOULD A WARNING BE ISSUED. LACY
The office that day
Everything else NWS San Angelo, TX issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Apr 16, 11:02 PM CDT | Tornado Warning | SJT | Crockett | 43 min |
| Apr 16, 11:38 PM CDT | Severe Thunderstorm Warning | SJT | Irion, Sterling, Tom Green | 52 min |
| Apr 16, 11:40 PM CDT | Severe Thunderstorm Warning | SJT | Crockett | 50 min |
| Apr 17, 12:17 AM CDT | Tornado Warning | SJT | Crockett | 43 min |
| Apr 17, 12:19 AM CDT | Severe Thunderstorm Warning | SJT | Fisher, Nolan | 41 min |
| Apr 17, 12:23 AM CDT | Tornado Warning | SJT | Crockett | 52 min |
| Apr 17, 12:29 AM CDT | Severe Thunderstorm Warning | SJT | Coke, Irion, Sterling, Tom Green | 46 min |
| Apr 17, 12:56 AM CDT | Severe Thunderstorm Warning | SJT | Crockett, Irion, Schleicher, Tom Green | 49 min |
| Apr 17, 1:15 AM CDT | Severe Thunderstorm Warning | SJT | Crockett, Schleicher | 45 min |
| Apr 17, 1:27 AM CDT | Flash Flood Warning | SJT | Crockett | 3 hr |
| Apr 17, 1:29 AM CDT | Severe Thunderstorm Warning | SJT | Irion, Schleicher, Tom Green | 46 min |
| Apr 17, 1:54 AM CDT | Tornado Warning | SJT | Schleicher | 36 min |
| Apr 17, 2:20 AM CDT | Severe Thunderstorm Warning | SJT | Menard, Schleicher | 40 min |
| Apr 17, 3:49 AM CDT | Flash Flood Warning | SJT | Crockett, Schleicher, Sutton | 3 hr |
| Apr 17, 4:23 AM CDT | Flash Flood Warning | SJT | Kimble, Menard, Sutton | 3 hr |
| Apr 17, 5:54 AM CDT | Areal Flood Advisory | SJT | Kimble, McCulloch, Mason, Menard | 3 hr |
| Apr 17, 6:30 AM CDT | Areal Flood Advisory | SJT | San Saba | 3 hr |
| Apr 17, 6:55 AM CDT | Severe Thunderstorm Warning | SJT | San Saba | 65 min |
| Apr 17, 8:20 AM CDT | Areal Flood Advisory | SJT | Kimble, Sutton | 3 hr |
Nearby
Flash Flood Warnings in Texas, 2009Every flash flood warning in 2009
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.